MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ETS; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ETS; DH CORTRAK DISPOSABLES
Model Number 20-9551TRAK2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Respiratory Problem (4464)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The clinician reported, the cortrak tube had been in place for 15 days on (b)(6) 2022 and the patient was scheduled nothing by mouth (npo) for the operating room.When tube feeding was restarted, that afternoon, the patient reportedly experienced worsening respiratory status which prompted a chest x-ray for shortness of breath.The nurse reported that no prior issues were noted when flushing the tube; however at some point the tube became retracted from the d2 area where it coiled in the patient¿s stomach.The radiologist report read as attached.Per the clinician, upon removal of the tube, it was found to be in two pieces; the proximal end of the tube was removed, the distal end remained in the patient's stomach.It was reported, the patient will be reintubated after the endoscopic removal of the broken tube.The patient¿s current condition was not reported.Additional information received on (b)(6) 2022 reported, the tube was originally placed on (b)(6) 2022 at 9:00; the patient experienced respiratory distress at 8:30pm on (b)(6) 2022.A chest x-ray was completed and the physician notified the registered nurse (rn) that the tube was either kinked or perforated; the rn pulled the tube 9:20.The radiologist report confirmed the distal portion of the tube remained inside the patient; treatment was delayed.The patient was scheduled 24 hrs later with the gastroenterologist (gi) to remove the remaining distal fragment; the patient had to be transported for removal of the distal fragment.The patient¿s current condition was not reported.
 
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30193613 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation; therefore, the root cause could not be determined.All information reasonably known as of 16 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ETS
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15848845
Report Number9611594-2022-00141
Device Sequence Number5216367
Product Code KNT
UDI-Device Identifier00350770458182
UDI-Public00350770458182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model Number20-9551TRAK2
Device Lot Number30193613
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown